Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RCRanger03

EXTREME light sensitivity

I'm sitting here with all the lights off in my room, the suns just gone down but i have the blinds all closed to keep out the after glow, i have the brightness on the screen all the way down, and i'm wearing polarized reflective sunglasses.

I've had fleeting moments of sensitivity through out my course but this week has gone from bad to worse, to dabilitating. At first i thought it might too much computer/tv viewing, and/or lack of sleep, but this weekend ive been getting 10+ hours of sleep and trying to stay away from watching the screens and its only gotten worse. I dont know if its an eye infection (in both eyes?) or jus the accutane finally deciding to bite me.

Does anybody know if accutane causes severe light sensitivity?

Share this post


Link to post
Share on other sites

Well going from hours of no direct sunlight to hours of intense sunlight can hurt the eyes. I usually avoid direct sunlight, but when I do go out and the sun shines down, my eyes feel like they want to explode.... I live in AZ so I get a lot of pure sunlight, it's horrible.

Try using natural sunlight and limit the computer time to a hour then take a break and look away for like 10 minutes. The computer is known to cause a temporary eye discomfort called computer eye.

Share this post


Link to post
Share on other sites

I don't think it's the Accutane. But put in some eye drops and don't go on the computer for a few days. Are you stressed out about anything?

Share this post


Link to post
Share on other sites

i tried putting in saline drops and they burned like a mofo. I didn't take my dosage of tane last night and my sensitivity has reduced significantly. I dont even have to wear sunglasses in my room anymore! In all seriousness i called my derm and he agreed i should take a couple day break and if it gets better do half doses till i run out. I mean i only have 10 days worth left and then im done anyways, and this way i can sorta wean myself off it and maybe not have a reaction from cold turkey.

Share this post


Link to post
Share on other sites
i tried putting in saline drops and they burned like a mofo. I didn't take my dosage of tane last night and my sensitivity has reduced significantly. I dont even have to wear sunglasses in my room anymore! In all seriousness i called my derm and he agreed i should take a couple day break and if it gets better do half doses till i run out. I mean i only have 10 days worth left and then im done anyways, and this way i can sorta wean myself off it and maybe not have a reaction from cold turkey.

Remember that accutane can cause brain swellage, which in turn can cause blindness...

Im not sure if light sensitivity relates to brain swellage, but I had a similar experience.

It was in the first 2 weeks of taking accutane, and I started to get massive headaches. But I said, "Fu** it" and continued to take the tane because I wanted my terrible acne gone.

Then I woke up one morning and I could barely see. My eyes hurt like hell, and I was immediately taken to the doctors, and I eventually had to get a spinal tap to reduce the swelling of my brain.

So be careful.

Share this post


Link to post
Share on other sites

My eyes have definitely become sensitive to car headlights at night, RC. I know it's the Accutane because I was fine beforehand. That's the only time I notice it though, but I'm still on a relatively low dose (40mg). I'm sure it'll get worse with an increase. Will you keep me posted after your course is over to let me know if this sensitivity subsides, please?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×